Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 14, NWS Newport/Morehead City, NC

May 3, 2016Duplin County, Jones County, Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 3, 2016, 6:15 AM EDT for Duplin County, Jones County, Onslow County, North Carolina. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2016, 6:15 AM EDT (10:15 UTC)
Expired
May 3, 2016, 6:45 AM EDT
In force
30 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Duplin County, NC, Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 69 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 6:27 AM EDTTSTM WND DMGRichlands, NCTREE DOWN ON HWY 258

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 10.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

087 
WUUS52 KMHX 031015
SVRMHX
NCC061-103-133-031045-
/O.NEW.KMHX.SV.W.0014.160503T1015Z-160503T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
615 AM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
  NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
  CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 645 AM EDT

* AT 615 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF MAPLE HILL...OR 12 MILES EAST OF WALLACE...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...HALF MOON...NEW RIVER STATION...CAMP LEJEUNE CENTER...
  PUMPKIN CENTER...RICHLANDS...RICHLANDS SOUTH AND ALBERT J ELLIS
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3471 7768 3472 7768 3472 7784 3490 7785
      3497 7738 3465 7731 3460 7763
TIME...MOT...LOC 1015Z 260DEG 33KT 3478 7778 

HAIL...<.75IN
WIND...60MPH
 
$$
DAG
1 follow-up statement
530 
WWUS52 KMHX 031037
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
637 AM EDT TUE MAY 3 2016

NCC061-031047-
/O.CAN.KMHX.SV.W.0014.000000T0000Z-160503T1045Z/
DUPLIN NC-
637 AM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUPLIN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3471 7766 3492 7760 3497 7738 3465 7731
      3460 7763
TIME...MOT...LOC 1037Z 267DEG 34KT 3478 7750 

$$

NCC103-133-031045-
/O.CON.KMHX.SV.W.0014.000000T0000Z-160503T1045Z/
ONSLOW NC-JONES NC-
637 AM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR NORTHWESTERN ONSLOW AND CENTRAL JONES COUNTIES...

AT 637 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HALF MOON...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...NEW RIVER STATION...CAMP LEJEUNE CENTER...
PUMPKIN CENTER...RICHLANDS...RICHLANDS SOUTH AND ALBERT J ELLIS
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3471 7766 3492 7760 3497 7738 3465 7731
      3460 7763
TIME...MOT...LOC 1037Z 267DEG 34KT 3478 7750 

HAIL...<.75IN
WIND...60MPH
 
$$
DAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:37 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 3, 4:37 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
437 AM EDT TUE MAY 3 2016

.SYNOPSIS...
A COLD FRONT WILL GRADUALLY DROP SOUTHEAST INTO THE AREA LATE
TONIGHT THEN SLOWLY SLIDE OFFSHORE WEDNESDAY. LOW PRESSURE WILL
DEVELOP ON THE FRONT WEDNESDAY AND REMAIN OVER THE SOUTHEAST
COAST THROUGH FRIDAY. THE LOW WILL FINALLY MOVE NORTHEAST AWAY
FROM THE REGION OVER THE WEEKEND AS HIGH PRESSURE BUILDS SOUTH OF
THE AREA. A WEAK COLD FRONT WILL APPROACH FROM THE NORTH SUNDAY
INTO MONDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 4 AM TUE...A FAIRLY ACTIVE PATTERN CONTINUES THROUGH TODAY
AND TONIGHT. H20 VAPOR IMAGERY DEPICTS RICH GULF MOISTURE
STREAMING NORTHWARD IN THE EASTERN STATES EARLY THIS MORNING.
SHORT WAVE ENERGY IN CONJUNCTION WITH ACTIVE NOCTURNAL LLJ
BEGINNING TO SET OFF THUNDERSTORMS ACROSS NORTHEASTERN SC. MOST
HIGH RES CAMS INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS MOVING
INTO EASTERN NC FROM THE WEST THROUGH THE MORNING HOURS...AND HAVE
THUS INDICATED 60-80 POPS THROUGH THE NOON HOUR TO ACCOUNT FOR
THIS ACTIVITY.

A BREAK MAY ENSUE THIS AFTERNOON IN WAKE OF MORNING CONVECTION. A
TRICKY FORECAST TO SAY THE LEAST IN PLACEMENT AND COVERAGE OF
POTENTIAL CONVECTIVE REDEVELOPMENT. THE ATMOSPHERE WILL BECOME
MODERATELY UNSTABLE ONCE AGAIN AS TD'S WILL REMAIN WELL INTO THE
UPPER 60S MOST AREAS WITH HIGHS INTO THE LOWER 80S...POSSIBLY EVEN
HIGHER SHOULD THERE BE MORE BREAKS IN THE CLOUDS THAN EXPECTED.
500 MB FLOW INCREASES AS JET ENERGY IMPINGES ON THE CAROLINAS...
AND THIS WILL RESULT IN INCREASING BULK SHEAR UP TO 50 KT BY LATE
AFTERNOON AND ESPECIALLY EVENING. SPC HAS PLACED MOST OF E NC SAVE
FOR THE COASTAL AREAS IN SLIGHT RISK FOR TODAY. HAVE OPTED TO GO
NO HIGHER THAN SCT TS TODAY...AS THE THINKING IS THAT WIDESPREAD
CONVECTION WILL HOLD OFF UNTIL THIS EVENING. MANY OF THE
NSSL/NCAR CAM MEMBERS HAVE CONVECTIVE INITIATION WELL WEST OF E NC
THIS AFTERNOON...THOUGH CANNOT RULE OUT A SCT/ISO THUNDERSTORM
DEVELOPING PRIOR TO EVENING.

&&

.SHORT TERM /TONIGHT/...
AS OF 4 AM TUE...CURRENT THINKING IS THAT BEST CHANCES AND
COVERAGE OF POTENTIAL SEVERE THUNDERSTORMS WILL BE THIS EVENING...
AS ANY CONVECTION WEST OF THE FA MOVES INTO E NC WITH INCREASING
SHEAR AFTER 22Z. ATMS WILL REMAIN UNSTABLE THROUGH THE EVENING
AIDED BY CONTINUED LOW LEVEL WAA AND SLOWLY FALLING HTS ALOFT. THE
MAIN THREATS WITH ANY SEVERE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS...THOUGH A SLIM TORNADO THREAT MAY DEVELOP AS WELL
DUE TO A SLIGHT BACKING OF SFC WINDS THIS EVENING...ACTING TO
INCREASE 0-3KM HELICITY AFTER 00Z.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 415 AM TUESDAY...AN ACTIVE WEATHER PATTERN EXPECTED THROUGH
MOST OF THE EXTENDED PERIOD.

WEDNESDAY...A STRONG MID-LEVEL SHORTWAVE WILL ROTATE AROUND THE
BASE OF A DEEP UPPER TROUGH OHIO RIVER VALLEY WEDNESDAY WHILE
CHANNELED VORTICITY/SHORTWAVE SHIFTS EAST THROUGH THE REGION.
POPS WILL BE LOWER BUT SCATTERED SHOWERS AND AN ISOLATED STRONG
THUNDERSTORM ARE POSSIBLE, ESPECIALLY DURING THE AFTERNOON HOURS
WHEN PEAK HEATING OCCURS COINCIDENT WITH MODEST INSTABILITY AND
SHEAR. MAX TEMPS WILL RANGE IN THE LOW/MID 70S, WARMEST ACROSS
SOUTHWESTERN PORTIONS OF EASTERN NC.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...00Z OPERATIONAL GUIDANCE
IN DECENT AGREEMENT FOR THE LATTER HALF OF THE WEEK INTO THE
WEEKEND. UPPER LOW CLOSES OFF OVER THE OHIO VALLEY AND DRIVES
SOUTH ACROSS THE CAROLINAS THURSDAY INTO THURSDAY NIGHT AND BEGINS
TO LIFT TO THE NE ON FRIDAY. STEEP LAPSE RATES WILL LEAD TO
INSTABILITY SHOWERS ACROSS THE REGION WEDNESDAY NIGHT THROUGH
THURSDAY. INTRODUCED SLIGHT CHANCE THUNDER FOR THURSDAY WHEN
FORECAST SOUNDINGS INDICATE STEEP LOW/MID LEVEL LAPSE RATES,
MODEST INSTABILITY AND SHEAR, WITH WEAKLY BACKED SURFACE WINDS.
CONVECTIVE TEMPS THURSDAY ARE ONLY IN THE LOW 70S AND SHOULD BE
SURPASSED BY LATE MORNING. IF CLEARING OF CLOUDS LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING DOES NOT OCCUR, THEN TEMPS WILL BE
OVERDONE AND CONVECTION WILL REMAIN CAPPED. LOW PRESSURE BEGINS TO
BECOME VERTICALLY STACKED BY LATE THURSDAY NIGHT AS IT LIFTS
NORTHEAST OFF THE DELMARVA PENINSULA.

FRIDAY THROUGH MONDAY...TROFFING CONTINUES OVER THE AREA FRIDAY
NIGHT BUT THAT WILL PUSH OFF THE COAST ON SATURDAY. KEPT CHANCE
POPS ACROSS THE AREA INTO FRIDAY THEN LOWERING TO SLIGHT CHANCE
FRIDAY NIGHT INTO SATURDAY MAINLY ACROSS THE NE COAST. TEMPS WILL
BE A BIT BELOW NORMAL FOR THE PERIOD, PARTICULARLY FRIDAY, WHICH
WILL FEATURE HIGH TEMPS IN THE MID/UPPER 60S MOST OF THE REGION.
THE ATMOSPHERE DRIES OUT SATURDAY NIGHT AND SUNDAY AS THE TROUGH
AXIS FINALLY MOVES OFFSHORE AND TEMPS WILL SLOWLY RETURN TO NORMAL
SUNDAY. A BACKDOOR FRONT WILL APPROACH THE AREA SUNDAY NIGHT WITH
GUIDANCE SUGGESTING THE FRONT WILL BISECT THE REGION FROM WEST TO
EAST BY MONDAY MORNING. MAINTAINED POPS BELOW SLIGHT CHANCE AS
MOISTURE REMAINS LIMITED. MAX TEMPS BUILD INTO THE LOW TO MID 80S
FOR INLAND SECTIONS SUNDAY AND MONDAY WITH OVERNIGHT LOWS
REMAINING MILD, 60S AREA WIDE.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 3 AM TUESDAY...MAINLY VFR THROUGH THE TAF PERIOD THOUGH MAY
SEE TEMPO REDUCTIONS TO MVFR OR POSSIBLY LOWER DUE TO SHOWERS AND
THUNDERSTORMS MOVING IN THIS MORNING. THERE LOOKS TO BE A BREAK IN
THE PRECIP THIS AFTERNOON BEFORE MORE POTENTIAL THUNDERSTORMS
DEVELOP AND MOVE INTO THE AREA FROM THE WEST BY SUNSET. THERE
COULD BE A REDUCTION IN CIGS OR VSBYS TO IFR LATE THIS EVENING BUT
WILL NOT GO LOWER THAN MVFR DUE TO LACK OF CONFIDENCE IN IFR THIS
FAR OUT IN TIME. WINDS WILL BE LIGHT S TO SW THROUGH THE PERIOD.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 425 AM TUESDAY...AN ACTIVE PATTERN THROUGH LATE WEEK WILL
LEAD TO PERIODS OF SUB-VFR FLYING CONDITIONS. CONDITIONS IMPROVE
WEDNESDAY THOUGH SOME STRONG THUNDERSTORMS WILL STILL BE POSSIBLE.
BY THURSDAY INTO FRIDAY, WE TRANSITION INTO A MORE SHOWERY PATTERN
WITH LESS CONVECTION AS AN UPPER LOW DROPS SOUTH FROM THE OHIO
VALLEY ACROSS THE CAROLINAS. GENERALLY VFR CONDITIONS WITH BRIEF
PERIODS OF MVFR ARE POSSIBLE THURSDAY AND FRIDAY. AS IS TYPICAL
THIS TIME OF YEAR, ANY AREAS THAT RECEIVE PRECIPITATION MAY SEE
ENHANCED STRATUS AND FOG IN THE EARLY MORNING HOURS. BY SATURDAY
AS THE UPPER TROUGH TRANSITIONS OFF THE COAST, CONDITIONS WILL
IMPROVE WITH MOSTLY VFR CONDITIONS.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 4 AM TUESDAY...SOUTHWEST WINDS 10-20 OBSERVED ACROSS THE
MARINE AREA EARLY THIS MORN WITH SEAS 3-4 FEET. THESE WINDS
EXPECTED TO CONTINUE THROUGH TODAY WITH LOCALLY HIGHER WINDS AND
SEAS REACHING SCA CRITERIA FOR THE CENTRAL WATERS, WITH FREQUENT
WIND GUSTS ABOVE 25 KT AND SEAS TO 6 FEET HERE. BY LATE TONIGHT A
COLD FRONT WILL DROP SOUTHWARD INTO THE NORTHERN WATERS AND
ALBEMARLE SOUND WITH WINDS SWITCHING TO NORTHERLY.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 435 AM TUESDAY...A FRONT WILL SHIFT ACROSS THE CENTRAL AND
NORTHERN WATERS WEDNESDAY, SHIFTING WINDS NORTHERLY 10-15 KT WITH
SEAS 2-4 FT THROUGH THURSDAY. A SURFACE LOW WILL DEVELOP WEST OF
THE WATERS THURSDAY AFTERNOON AND WILL SHIFT EAST-NORTHEAST
THROUGH THE EASTERN NC WATERS THROUGH FRIDAY MORNING, ALLOWING
WINDS TO BECOME NORTHWEST AT 10-20 KT FRIDAY INTO SATURDAY,
YIELDING SEAS 3-5 FT OFFSHORE WITH 2-4 FT NEAR SHORE. WINDS
DIMINISH TO 5-15 KT AND BECOME MORE WESTERLY SATURDAY NIGHT WITH
SEAS MOSTLY 2-4 FT. LOCAL SWAN/NWPS AND WAVEWATCH IN GOOD
AGREEMENT THROUGH THE MEDIUM RANGE, THEN WAVEWATCH APPEARED
REASONABLE WITH FORECAST WINDS FOR THE EXTENDED RANGE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR AMZ152-154.

&&

SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...DAG
AVIATION...DAG/TL
MARINE...DAG/TL
Hazardous weather outlook, May 3, 5:09 AM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
509 AM EDT TUE MAY 3 2016

NCZ095-103-104-040915-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
509 AM EDT TUE MAY 3 2016

...MODERATE RIP CURRENT RISK IN EFFECT FROM CAPE LOOKOUT TO CAPE
HATTERAS THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
AND ESPECIALLY THIS EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL...THOUGH AN ISOLATED TORNADO CANNOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-098-040915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
509 AM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
AND ESPECIALLY THIS EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL...THOUGH AN ISOLATED TORNADO CANNOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 3, 5:27 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
527 AM EDT TUE MAY 3 2016

NCZ044-079-090>092-098-031015-
ONSLOW-JONES-GREENE-PITT-DUPLIN-LENOIR-
527 AM EDT TUE MAY 3 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUPLIN...LENOIR...
NORTHWESTERN ONSLOW...NORTHWESTERN JONES...GREENE AND WESTERN PITT
COUNTIES...

AT 525 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF FARMVILLE TO 9 MILES
NORTHWEST OF HARRELLS. MOVEMENT WAS NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...KINSTON...FARMVILLE...WALLACE...WARSAW...LA GRANGE...MOUNT
OLIVE...GRIFTON...ROSE HILL...SNOW HILL...BEULAVILLE...KENANSVILLE...
HARRELLS...KINSTON REGIONAL JETPORT...FAISON...MAGNOLIA...GREENEVERS...
PINK HILL...CALYPSO AND FOUNTAIN.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

TRAINING STORMS WILL LEAD TO TORRENTIAL RAINFALL...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3490 7815 3507 7816 3518 7812 3519 7802
      3515 7789 3518 7784 3538 7780 3543 7783
      3557 7782 3580 7747 3583 7738 3516 7749
      3472 7782 3471 7798 3473 7802 3471 7813
      3474 7820
TIME...MOT...LOC 0925Z 225DEG 46KT 3558 7775 3480 7834

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 5:27 AM EDTSpecial Weather StatementMHXDuplin, Greene, Lenoir48 min
May 3, 6:46 AM EDTSevere Thunderstorm WarningMHXCraven, Jones, Onslow, Pamlico29 min
May 3, 7:01 AM EDTSpecial Marine WarningMHX59 min
May 3, 7:36 AM EDTSpecial Weather StatementMHXCarteret, Pamlico39 min
May 3, 7:40 AM EDTSpecial Weather StatementMHXDare, Hyde, Tyrrell35 min
May 3, 7:49 AM EDTSpecial Marine WarningMHX56 min
May 3, 8:38 AM EDTSpecial Marine WarningMHX67 min
May 3, 7:27 PM EDTSevere Thunderstorm WarningMHXGreene, Lenoir, Pitt48 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.